MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Codes Failure to Deliver (2338); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, iol was inserted into the injector.Upon implantation, the physician noticed that the iol was trapped in the plunger, causing it to fracture inside the injector.Therefore, the specialist decided not to continue and postponed the implantation for a second surgical procedure with a new iol unit.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.6, h.9 and h.11.The product was returned for analysis, and damage was observed to the intra ocular lens (iol).No cartridge was returned.Iol returned pressed down on two posts of the lens case base.Solution is dried on the iol.There are fibers on the optic.The optic is scratched/marked-rejectable.The optic edge is chipped.There are marks on the haptics.The iol met specifications when dimensionally measured for edge thickness and plan view.The product investigation could not identify the root cause for the reported complaint iol trapped in plunger & fracture inside injector as only the iol was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.We are unable to verify if the iol contributed to the event.The dimensions of the lens were tested using an approved template and results show the lens dimensions to be within specification.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23358989
Report Number9612169-2025-02109
Device Sequence Number18414754
Product Code MJP
UDI-Device Identifier00380652411813
UDI-Public(01)00380652411813(17)280227(11)240229(10)25812342
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T7
Device Lot Number25812342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown